Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Is bacigyl-n safe as a first medicine against lose motions for 10 month old baby?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Hi,is bacigyl-n safe as a first medicine against lose motions for 10 month old baby? is there any better alternative medicine?
Posted Wed, 11 Apr 2012 in Digestion and Bowels
Answered by Dr. Mitaly 19 minutes later

Thanks for posting your query.

Babies at this age have tendency to put everything in mouth due to teething which can lead to infections which can be bacterial or viral in nature.The medication prescribed by your treating doctor is fine as antibiotic will help in curing the infection and Bacigyl N in syrup form especially comes for pediatric age group itself. Also remember oral antibiotic takes 48 to 72 hours to be effective so do not worry.

Meanwhile some tips for you:
1) Keep the baby well hydrated as he has both loose motion and vomiting. You can give ORS which is easily available, several times a day.
2) Before handling the baby make sure hands are washed and clean.
3) Try giving him light food as mashed rice, khichdi etc.
4) Give him mashed banana with curd. It will help in loose motions also.

Hope this answers your query. I will be available for follow up if any.
Above answer was peer-reviewed by
Follow-up: Is bacigyl-n safe as a first medicine against lose motions for 10 month old baby? 38 minutes later
1) My concern with Bacigyl-N was bcoz it is antibiotic. I have heard that antibiotics if given at such early stage can reduce natural immunity of the baby. Can you please guide if this is a miconception?
2) Is Vizylac syrup better than Bacigyl-N?
Answered by Dr. Mitaly 34 minutes later

Thanks again

Since the baby has infection it definitely requires an antibiotic treatment because if the loose motions are not controlled it can lead to serious problems.You can go ahead with the medication as it would not have any affect on the child's immunity.

Regarding Vizylac it is just a Vitamin complex and contains good bacteria which are lost during frequent stool passage.You can give it along with Bacigyl N but it is not an alternative to that.

Wishing speedy recovery of your child!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor